1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Science to Patients: Talking ME, Exercise and the Mitochondria - with Dr Charles Shepherd
The latest video release from the Dutch group ME/cvs Vereniging, with Dr Charles Shepherd from the UK ME Association, and announcing a live chat session to be held Thursday, April 10, 2014...
Discuss the article on the Forums.

Warning to people considering klonopin/clonazepam/rivotril

Discussion in 'General Symptoms' started by mindglow, Jul 17, 2012.

  1. mindglow

    mindglow

    Messages:
    19
    Likes:
    2
    Taiwan
    Full of hope and excitement I entered my doctors office showing him a print out of this: http://phoenixrising.me/treating-cf...ibromyalgia-a-prescription-for-sleep/klonopin

    Dr. David Bell's quote:
    For years I have said that Clonazepam is perhaps the most useful medication in chronic fatigue syndrome - Dr. David Bell

    The doctor gladly prescribed the requested medication and I have been on 0.5mg x3 a day clonazepam/rivotril for 1 month, prescribed as an experiment to see if it would help with the CFS symptoms.

    3 days ago I had a few beers and foolishly decided to take x6 0.5mg pills recreationally as I was getting sick of feeling sick all the time with the CFS. A whole four days later I am still withdrawing from the klonopin - feeling suicidal, headaches and stomach pains.

    1 hour ago driving on my motorbike I had some fleeting thoughts of considering just swaying off the road and driving straight into something that would probably prove fatal...this came as a result of a very dark and nasty depression that came over me suddenly. However, I am feeling somewhat better now, and as I explained - there was no action behind the suicidal thought (which was just that *a thought*) we all get them from time to time I believe, even so called healthy people....it was just more evidence of how dangerous this drug can be.

    For the past 3 days I have been taking just 1x 0.5mg pill a day in an attempt to taper off and would like to completely come off this nasty drug. I know I have only been on it for 1 month, my main concern is the length of the withdrawal - does it reflect the time I have been taking the drug (1 month) hence 1 month of withdrawal symptoms?

    Any help or guidance very much appreciated, thank you.
  2. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    5,324
    Likes:
    3,665
    Albuquerque
    Did you see the recent feature on clonazepam?: http://forums.phoenixrising.me/inde...s-story-and-a-survey.18338/page-4#post-280029

    It has a long half-life.

    Best wishes,
    Sushi
  3. mindglow

    mindglow

    Messages:
    19
    Likes:
    2
    Taiwan
    yes, I took the survey prior to posting. I thought my post here would help further prove the point on our current benzo theme.
  4. August59

    August59 Daughters High School Graduation

    Messages:
    1,471
    Likes:
    386
    Upstate SC, USA
    I've taken Klonopin 3 different times and all 3 times was for a minimum of 6 months and the dosage was usually 1mg or 1.5mg per day. All 3 times I tapered off over a 6 to 8 week period and at the very end I started using L-theanine during the day for about a month and have always been on Ambien or Xyrem at night. I have never had a problem stopping Klonopin as long as I used a very slow taper. Even though my doc didn't tell me to I titerated the dosage of Klonopin when I started taking it so that I didn't take anymore than I needed to get the job done. If it needs a slow taper to stop it then it needs a slow taper to start it.

    I did have a very hard time with Xanax withdrawal, but that was before I knew about using a very long taper. I actually ended up using Klonopin for about 2 weeks at the end of my Xanax termination just to get through it and I was only taking .5mg of Klonopin a day and was able to just stop it after taking it for only 2 weeks.

    Benzo's are like all the other drugs in that they will effect everybody differently
  5. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    6,494
    Likes:
    3,432
    australia (brisbane)
    all i can suggest is that as u taper off and insomnia becomes a problem, look into non benzo sleep aids like benadryl etc to help u get some sleep and ease withdrawal symptoms. Also some sedating antidepressants can help u with sleep and anxiety as u withdraw eg mirtazapine, trazadone or doxepin.

    cheers!!!
  6. CJB

    CJB Senior Member

    Messages:
    743
    Likes:
    387
    Oregon
    Please call your doctor and get some medical supervision. Guidance on how to deal with recovery from recreational use is probably beyond the scope of the conversation about klonopin and its usefulness for ME/CFS.
    beaker, camas, Sparrow and 3 others like this.
  7. taniaaust1

    taniaaust1 Senior Member

    Messages:
    6,746
    Likes:
    3,324
    Sth Australia
    Everyone being different.. no one could give you the answer to that. Coming off of a drug (no matter what drug) should always be done with the guidence of a doctor.

    Benzos and alcohol dont mix either.. and if you are prone to drinking alcohol, you probably shouldnt be on benzos. I think you need to tell your doctor what has happened.
    SOC, beaker, CJB and 4 others like this.
  8. KathySkes

    KathySkes

    Messages:
    78
    Likes:
    18
    There is a website, benzobuddies.org, that is an online support/information group for people getting off of benzo drugs. I came across it when I briefly considered anti-anxiety medication and/or an SSRI when my symptoms were pretty bad for awhile. I ultimately decided against taking anything after reading how difficult it is for some people to withdraw from these drugs. I was afraid I would be one of those people. I understand these medications are helpful to others, and that is great, I am glad we have choices in these matters. Another website that looked helpful is pointofreturn.com, which has programs for SSRI and benzo withdrawal.
    CJB likes this.
  9. xks201

    xks201 Senior Member

    Messages:
    528
    Likes:
    145
    Most any drug that does anything worth a damn in the body is going to cause a withdrawal. If you choose to think you are superman and go off the drug cold turkey, that is your fault, and you are foolish for doing so. Even something like clonidine (a rather benign blood pressure medication) will cause a withdrawal and blood pressure can jack up very high after going off it cold turkey. In my experience SSRI withdrawals are ten times worse than benzo withdrawals. Imagine not only feeling stressed and depressed, but also completely dizzy.
  10. MishMash

    MishMash *****

    Messages:
    446
    Likes:
    476
    Georgia
    I think it's a pretty good sign that you can still drink several beers! Party on, dude! Most PWCs lose tolerance for alcohol. I hope it was a good brand at least.

    Make sure your doc knows about you sensitivities so you don't get prescribed the same class of drugs again. I think careful record-keeping about which drugs worked and which didn't is extremely important. Many drugs, like Neurontin, Cymbalta, Lyrica (ie, the "safe ones") will cause really nasty psychotic symptoms during withdrawal.

See more popular forum discussions.

Share This Page